Its been 8yrs. I am using risperdal. Recently i am getting nervousness and i think its the med. i want to ask my pdoc to switch me to another med, but i dont know what to expect. Do i have to take the new med and risperdal together for a wile and slowly tapper off from risperdal. Or once i switch to another med i can stop taking risperdal?
When I was switched from Risperdal to Geodon, I was taking both at the same time for a while, while I was tapering off Risperdal, and increasing Geodon.
How long it took you to tapper off risperdal to 0
Several months. I hadn’t been taking it that long, though. Only about half a year.
I was tapered off of geodon and slowly increasing latuda at the same time. Unfortunately, latuda was a horrible failure, I only got severe side effects and no relief of symptoms, and it nearly landed me in a hospital. Now I take 120mg of geodon as well as xanax and propanolol, and it all works together to patch me up nicely.
But yes, they taper you off of one and slowly increase the new one, usually, but some drugs cannot be taken together simultaneously because of dangerous interactions (Geodon cannot be taken with first generations because it will mess with your heart rate and likely make you have a stroke)
They taper you off because many antipsychotics have HORRIBLE withdrawal. I mean like you would want to die, that kind of withdrawal. Not all are like that, but Geodon, the one I take, is known to often have absolutely horrible and dangerous withdrawal. Again, not everyone reacts to a drug the same way, but docs dont want to take the risks of going cold turkey.
I stopped taking Risperdal cold turkey with no withdrawal. But then I had only been taking it a few months. Same with Clozaril, no side effects except sz coming back while not medicated.
I switched from Geodon to Risperdal, taking the two at the same time for a week or so, whilst tapering off of the Geodon. And then I switched from Risperdal to Invega Sustenna without tapering off. I don’t know if that’s because the two are so similar or what, but I didn’t have any withdrawal side effects.
Thank you for your replies.